Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 27, 2005, 8:53 PM CDT for Meade County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2005, 8:53 PM CDT (01:53 UTC)
- Expired
- Apr 27, 2005, 9:39 PM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Meade County, KS
The radar
The Dodge City radar (KDDC), 82 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1995 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 280153 SVRDDC KSC119-280245- /O.NEW.KDDC.SV.W.0035.050428T0153Z-050428T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 853 PM CDT WED APR 27 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MEADE COUNTY IN SOUTHWEST KANSAS. * UNTIL 945 PM CDT * AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF MEADE STATE PARK...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHERN MEADE COUNTY... MEADE STATE PARK... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3715 10063 3701 10062 3701 10009 3723 10011 $$ GRZYWACZ
2 follow-up statements
000 WWUS53 KDDC 280212 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 912 PM CDT WED APR 27 2005 KSC119-280245- /O.CON.KDDC.SV.W.0035.000000T0000Z-050428T0245Z/ MEADE KS- 912 PM CDT WED APR 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN MEADE COUNTY UNTIL 945 PM CDT... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF MEADE STATE PARK...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHERN MEADE COUNTY... MEADE STATE PARK... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3715 10063 3701 10062 3701 10009 3723 10011 $$ GRZYWACZ
000 WWUS53 KDDC 280239 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 939 PM CDT WED APR 27 2005 KSC119-280249- /O.CAN.KDDC.SV.W.0035.000000T0000Z-050428T0245Z/ MEADE KS- 939 PM CDT WED APR 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MEADE COUNTY IS CANCELLED... AT 937 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3715 10063 3701 10062 3701 10009 3723 10011 $$ GRZYWACZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:40 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 27, 3:40 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT WED APR 27 2005 .DISCUSSION... DAYS 1-2... A LOT OF WX TO TALK ABOUT BETWEEN NOW AND FRIDAY INCLUDING PRECIP CHANCES, PRECIP TYPE (BELIEVE IT OR NOT), AND COLD TEMPERATURES. 12Z UPPER AIR ANALYSIS SHOWS TWO FAIRLY SIGNIFICANT S/WV DISTURBANCES - ONE OVER MONTANA AND THE OTHER SOUTHERN STREAM SYSTEM COMING IN TO SOUTHERN CALIFORNIA. AT 850MB, AN ARCTIC COLD FRONT WAS EVIDENT OVER MONTANA STRETCHING EAST INTO THE DAKOTAS. THIS FRONT WAS MOVING FAIRLY QUICKLY TO THE SOUTH WITH NOTHING REALLY TO STOP THE PROGRESSION AS UPPER HEIGHTS CONTINUE TO FALL IN THE ROCKIES. SURFACE LOW ALONG WEAK LEE TROUGH WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON INTO EARLY THIS EVENING WITH VERY STRONG FRONTOGENETIC FORCING AS WELL AS STRONG WARM ADVECTION/ISENTROPIC LIFT. THESE LIFTING MECHANISMS WILL BE WORKING IN TANDEM LATE THIS EVENING INTO THE OVERNIGHT HOURS WITH ADEQUATE ENOUGH 850MB LIFTED INSTABILITY FOR ELEVATED THUNDERSTORMS. IN THE GRIDS, WILL PAINT AN AREA OF THUNDERSTORMS WITH SMALL HAIL POSSIBLE MAINLY NORTH OF A DIGHTON TO LACROSSE LINE. THE NAM SHOWS AN AREA OF THUNDERSTORMS MOVING EAST OUT OF THE SANGRE DE CRISTO MOUNTAINS INTO FAR SOUTHWEST KANSAS THIS EVENING AS WELL. WILL HAVE 40-50 POPS GOING IN THE SOUTH FOR THIS AREA OF CONVECTIVE ACTIVITY NORTH OF THE WEST TEXAS FRONTAL BOUNDARY. THIS FIRST WAVE AND ASSOCIATED THUNDERSTORM ACTIVITY WILL MOVE EAST AND THE ARCTIC AIRMASS WILL FLOOD SOUTH RAPIDLY BY EARLY MORNING. STRONG NORTH-NOTHEAST WINDS COMBINED WITH LOW STRATUS CLOUDS AND PRONOUNCED COLD ADVECTION WILL ALLOW TEMPERATURES TO REMAIN STEADY OR SLOWLY FALL INTO THE LOWER 40S TOMORROW. A FAR CRY FROM AVERAGE HIGH OF LOWER 70S. EYES THEN TURN TO LATE TOMORROW NIGHT INTO FRIDAY AS THE MAIN UPPER STORM SYSTEM OVER CALIFORNIA MOVES INTO THE SOUTHERN HIGH PLAINS. THE ARCTIC AIRMASS WILL BE IN PLACE, AND UKMET/NAM 850MB THERMAL FIELDS SUPPORT PRECIP TYPE IN THE FORM OF SNOW OVER WESTERN KANSAS LATE THURSDAY NIGHT. THE ECMWF SHOWS 850MB TEMPERATURES FAIRLY WARM LIKE THE GFS, HOWEVER GIVEN THE OBSERVATIONS IN MONTANA, THINK THE COLDER UKMET/NAM IS MORE REASONABLE. WILL GO WITH RAIN OR SNOW IN THE GRIDS IN THE NORTHWEST WITH NEAR 50 POPS, BUT AT THIS POINT, IT DOES NOT LOOK LIKE A SIGNIFICANT ENOUGH EVENT TO WARRANT ALL SNOW WORDING WITH ACCUM, BUT IT IS SOMETHING TO WATCH VERY CLOSELY THE NEXT FEW MODEL RUNS, GIVEN THE UNDERESTIMATION OF THE STRENGTH OF THE SOUTHERN STREAM JET LATELY. DAYS 3-7... && .PRELIMINARY POINT TEMPS/POPS... DDC 41 47 35 49 / 50 0 30 20 GCK 39 44 31 46 / 50 0 30 30 EHA 39 46 31 48 / 30 0 30 10 LBL 41 49 35 47 / 20 0 20 20 HYS 38 44 33 47 / 80 10 50 50 P28 44 57 40 54 / 40 0 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. &&
Hazardous weather outlook, Apr 27, 1:31 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 131 PM CDT WED APR 27 2005 KSZ043-044-061>064-074>081-084>090-281000- BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-PRATT-SCOTT-SEWARD- STANTON-STEVENS- 131 PM CDT (1231 PM MDT) WED APR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT, HOWEVER NO SEVERE STORMS, OR OTHER FORMS OF HAZARDOUS WEATHER, ARE ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE CHANCES FOR SHOWERS THURSDAY THROUGH FRIDAY NIGHT. AS THESE SHOWERS END SKIES WILL BEGIN TO CLEAR. THIS WILL RESULT IN TEMPERATURES FALLING TO AROUND 32 ACROSS THE AREA BY SATURDAY MORNING RESULTING IN THE POTENTIAL FOR WIDESPREAD FROST. IF SKIES REMAIN CLEAR LONG ENOUGH A FEW LOCATIONS MAY HAVE TEMPERATURES MAY FALL INTO THE MID TO UPPER 20S. THEN, ANOTHER CHANCE FOR THUNDERSTORM ACTIVITY WILL EXIST MONDAY AND MONDAY NIGHT. AT THIS TIME, THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT TODAY OR TONIGHT. KSZ030-031-045-046-065-066-281000- ELLIS-NESS-PAWNEE-RUSH-STAFFORD-TREGO- 131 PM CDT WED APR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE, ESPECIALLY NORTHEAST OF A DIGHTON TO LARNED LINE. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE CHANCES FOR SHOWERS THURSDAY THROUGH FRIDAY NIGHT. THE RAIN MAY EVEN MIX WITH SNOW. AS THESE SHOWERS END SKIES WILL BEGIN TO CLEAR. THIS WILL RESULT IN TEMPERATURES FALLING TO AROUND 32 ACROSS THE AREA BY SATURDAY MORNING RESULTING IN THE POTENTIAL FOR WIDESPREAD FROST. IF SKIES REMAIN CLEAR LONG ENOUGH A FEW LOCATIONS MAY HAVE TEMPERATURES MAY FALL INTO THE MID TO UPPER 20S. THEN, ANOTHER CHANCE FOR THUNDERSTORM ACTIVITY WILL EXIST MONDAY AND MONDAY NIGHT. AT THIS TIME, THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT TODAY OR TONIGHT. 18
In the hours before
Local storm report, Apr 27, 8:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
853 PM CDT WED APR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 6 N LIBERAL 37.13N 100.94W
04/27/2005 60 MPH SEWARD KS PUBLIC
2-3 INCH TREE LIMB BROKEN
&&
JLEEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:19 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.